Meds, Mind, Body & Benefits > Questions About Treatment & Side Effects

Complera and libido

(1/1)

HGBear:
Hi everyone. I am new to the forums. I tested positive in 2001. I just recently, 6months ago, started treatment taking complera. I was wondering if there is a connection between Complera and reduced sex drive in men. Recently I have not been interested in sex. It has put a strain on my relationship with my partner. Could someone, anyone, provide some insights into the issue.

tednlou2:
Welcome to the forums.  I, too, place my infection back to 2001 and I am considering starting either Complera or Stribild.  There are other members, who are more knowledgable about meds and side-effects. 

I was wondering whether starting meds has left you with any negative feelings or anxiety?  I am afraid that when my labs indicate I must now start meds (for sure), that I will feel like my body can no longer keep it somewhat in check, and that I must now take these or eventually die.  I am worried I've become to use to having HIV and not taking meds.  Given your infection year, I assumed you started meds due to needing to and not with good or great counts.  But, I could be wrong. 

If that's the not the case and you've had your testosterone and thyroid checked, then I am sure more knowledgable members can give you info whether this can be a side-effect.  Anyway, wanted to say hello and to check whether there could be a psychological component.

Keep in touch,

Ted

HGBear:
Hi Ted,

I was undetectable for 8 years and got pneumonia. My numbers have always been good. I recently started seeing someone that wasn't familiar with HIV. We both sat and talked to my doctor together. My doctor said I don't need meds but it might be a good idea to start anyway. My partner also thought I should listen to the doctor and start the meds. I haven't had any bad side effects with the Complera other than the low sex drive. If you do take Complera make sure you take it with a meal of 400 calories or more as suggested. I get really nauseous if the meal isn't at least 400 calories.

I have had all the medical tests done to see if my low sex drive was due to medical reasons. All the tests came back normal, doctor said my testosterone levels were a little high actually, but nothing to worry about.

Since starting Complera 6 months ago my viral load is undetectable and my CD4 is, at most recent 11/7/13, 871. I don't feel there is anything negative about taking the meds.

Good luck in your endeavors with the meds. Listen to your doctor, if he/she tells you to start then start.

Miss Philicia:
Complera is known to cause depression and/or mood changes in some patients. Read this, scrolling down to side effects: http://www.aidsmeds.com/archive/Complera_2646.shtml

Following that, depression can cause a decrease in libido.

Navigation

[0] Message Index

Go to full version